Ask an expert
Question

23 Jan 2013

Asthma Inhaler and Weight Gain
I recenty discovered that I''ve got exercise enduced asthma. My doctor prescribed an inhaler (berotec). I use this 10 minutes before training. I train 5 x per week. Will this inhaler cause weight gain? I had a personal trainer telling me that I will look like a balloon by the end of this year. What do I do?
Answer 345 views
Expert
DietDoc

01 Jan 0001

Dear Bella
I would recommend that you discuss the side-effects of your asthma medication with someone who is qualified to provide you with scientific facts such as the prescribing doctor and your pharmacist. If you suffer from asthma (no matter what induces it), and require treatment to keep you from suffering attacks that could be severe, debilitating and potentially life-threatening, then it is better to follow the advice of experts such as your doctor. Your personal trainer should concentrate on exercise instruction and not interfere between a patient and her medical practitioner.
For your own peace of mind, go and discuss this matter with the doctor. Ask about side-effects such as weight gain, BUT also ask what you can expect if you don't take the asthma medication and if this would mean that you have to stop exercising.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
30% - 9645 votes
No
70% - 22646 votes
Vote